How long for Cymbalta fatigue to pass?
- 23 May 2011 by Bhedge
- cymbalta, lyrica, fibromyalgia, chronic fatigue syndrome (cfs), side effect, fatigue, doctor, chronic
I have chronic fatigue and now, apparently fibromyalgia. My doctor has asked me to take Lyrica and Cymbalta. The Lyrica is no problem, but the Cymbalta (30 mg) I took one time while I was off work to see if it caused side effects, and I was dizzy and it made me very tired. The doctor told me to take it before bed, but when I woke up, I was still very tired and "zoned out". It took about 5 hours for this effect to go away.
I have to work, the most I can get is 4 days off. My doctor suggested starting it on my days off. What I want to know is if this fatigue and zombie feeling goes away. And if it did, how long did it take to go away? Thanks, I really need to know whether to just give this drug a pass or slog through a month of working through this
23 May 2011
since you suffer from chronic fatigue syndrome,Cymbalta is not the right one for you.Many patients discontinued duloxetine for it side effects and one of these is lethargy which contradicts with your chronic fatigue.Your doctor apparently is focusing on your fibromyalgia,and overlooked your fatigue.Moreover,Lyrica can reduce your pain,so why need Cymbalta,I'm confused !You need another med that stimulates your body and gives you energy.Check users' reviews on meds for chronic fatigue and write down the highest score meds,then check them for interactions with Lyrica.Usually Lyrica is quite safe .Some members recommend the atypical antidepressant Wellbutrin,bupropion.Wellbutrin XL once a day is the most active and has less side effects.this med helps many patient become energetic,active,and also helps smokers quit.It takes 2 weeks to start notice its effects.Users reviews can be seen here on drugs.com and rxlist.com.P.S Wellbutrin increases libido.I,for one,love to fly instead of lying down on a boring coutch.'Who sees luck gets it!'regards.ace_rick.
23 May 2011
Hello Bhedge. I just answered another question about cymbalta. Fatique was the culprit. I was on it, my dose was 60mg for over a year. Last december, I dropped it altogether. Because of that constant feeling of being run down, tired. And I am fortunate in this regard, no longer working, it allowed me, being at home, to put up with this chronic fatique. In april I went back on it, only because my anxiety levels, were beginning to run high. I was taking it only for that reason, anxiety. Three weeks into the month I had a severe allergic reaction. My forehead broke out into a rash, and my windpipe felt as if it was closing up on me. I stopped it, immediately, and the following week, saw my dr. and put on a different medication. Imagine, being on a medication and still having a reaction to it, after such a period of time. I'd get a hold of your dr. and ask her/him to prescribe you a different medication. No need to put up with these side-effects, if they are that uncomortable.
Today there are so many medications out there, it really is to the advantage of the patient. Thirty plus years ago, it was a different world. Most drug families only had a limited selection to choose from, today, its the opposite. And the side effects in general are much, much less. Almost non-existent in many cases. best wishes to you.
24 May 2011
I have been on Cymbalta for about 5 weeks. I have felt tired,dizzy,constipation and weird dreams since taking the medication. I started at 20MG working my way up to 60MG. I have cut back to 40MG. and feel much better. I do have some side effects but not daily. It can take up to 8 weeks to adjust. if then it doesn't I would talk to your doctor. I also took the medication in the morning. A few hours later I took a CoQ10 to help with the fatigue. IFound this dietary supplement helped me feel a lot less tired. Though I am not sure I will stay on the medication it does settle down. I have pudendal nueralgia,Fibromyalgia,IBS,IC,Migraines and osteo arthritis. The Cymbalta is helping with some of the all over pain. I am also taking Amitryphiline 30MG. with Ambien at night too sleep. This is working for now. Remember sleep is important. Good luck
27 May 2011
Thanks for your responses. My doctor is aware of my chronic fatigue, but considering all the drugs that help with pain have the same side effects, he things Cymbalta has the most chance of the drowsiness effect going away over time, and in combination with Lyrica has the best chance at helping with my pain symptoms. I was just wondering what to expect as to the time involved in feeling tired and zoned out. I've tried Co Q10 before, and it's like swallowing a placebo... does absolutely nothing for me. The only supplement out of the tons I've tried that works is caffeine... which actually helps me with my migraines as well.
I was taking Wellbutrin for a few weeks before I was switched to Cymbalta, but it was for pure emotional problems as a result of menopause, so the cymbalta should cover that area as well. When I was taking Wellbutrin I didn't notice any energizing effects. I'll have to check this site's section on chronic fatigue and see if there's anything there that has helped anyone else that I haven't tried.
27 May 2011
I use to take Cymbalta for many many years actually and finally had to stop because the tiredness just did not go away. The "zoned out" feeling will subside and the tiredness may actually get better after being on this medication for a few weeks. I finally swithced to Pristiq and have had excellent results. I also take Nuvigil for hypersomnia. I use to sleep 12 to 14 hours a day and take naps in the afternoon. Not anymore. Eight hours tops and I feel great. Might want to discuss these options with the doctor. The Cymbalta does help with nerve pain though so might want to stick with it.
5 Apr 2013
I have had three surgeries on my right leg plus a DVT in the last ten months. I have had severe migraines almost daily for fifteen years. I'm 63 and when in the hospital for DVT blood clot a doctor poked me with needles for two hours to try to get a pic line in. He didn't and my whole arm turned purple. After that I could hardly raise either arm and even either months later I have a lot if pain that comes from using my arms sometimes to the point of getting sick to my stomach. I start sweating and my breathing becomes labored. I have extreme sleeping problems now too so do not get enough sleep. I very rarely sleep during the day but the mornings are the worst for the fatigue. I have been in Lyrica in the past for my migraines but I can't tolerate the higher doses. After an EMG test I have been diagnosed with fibromyalgia. I have had to resign from my teaching job and struggle daily. I do exercise and have been in PT because of my leg.
I have to say I'm not sure of my diagnosis? I guess maybe I'd like to think I can get better than this! I wanted to enjoy retirement when I got to that age and enjoy my grandchildren but now I couldn't manage to even take care of three year old for a few hours! I was put on gabepentin but couldn't stand up I was so dizzy and it made the migraines even worse. I was on Cymbalta for a few weeks but I got hard red bumps all over my face and now about ten days off it my face is clearing up. Now I'm only on Wellbutrin and don't see any help. I started massage too.
I have been on estrogen replacement for fifteen years because of my migraines but because of the blood clot can no longer take it so on top of everything I have extreme hot flashes and night sweats which don't help being able to sleep. Since all if this has happened I also have more problems with side effects from meds than ever before. I don't live in a large city and feel I need to see someone with expertise to help me. Has anyone else had the same problem with Cymbalta as I did? I'd appreciate any help anyone has?
5 Apr 2013
Cymbalta has a 1/2 life of 12 hours which is why you feel so tired for so long. Try taking it 12 hours before you go to work and that should help
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been taking cymbalta for over 5 years. I am horrified to have found out about how common "withdrawling" from cymbalta is, and the ...
12 answers • 3 Oct 2011
I thought I just had a case of a cold virus or sinuses coming up. Now I am worried it is a side effect of Cymbalta. I take it for 3 months now and ...
3 answers • 20 Mar 2012
... blog for patients like me to share tips for managing everyday life with these conditions as well as info on advocacy and research. If interested, ...
1 answer • 28 Apr 2013
I'm new to this group so I apologize if I'm not up to date with all the lingo. I've made kidney stones approximately 1 every 6-7 yrs ...
1 answer • 10 Nov 2014